HESI-P HESI Pharmacology - Set 4 - Part 2
Test your knowledge of technical writing concepts with these practice questions. Each question includes detailed explanations to help you understand the correct answers.
Question 21: A nurse is teaching a client newly prescribed allopurinol for chronic gout management. The client asks about lifestyle adjustments to support the medication. The nurse references the chapter's directive about fluid intake to prevent uric acid crystallization in the kidneys. What instruction does the nurse provide?
Question 22: A nurse is reviewing the chart of a client newly prescribed colchicine for an acute gout flare. The nurse identifies one specific comorbid condition for which this medication must be used with caution per the chapter. Which disorder in the medical record warrants caution before this medication is administered?
Question 23: A nurse is teaching a client newly prescribed alendronate for postmenopausal osteoporosis. The client asks how to take the medication safely each morning. Which instruction reflects correct chapter-directed bisphosphonate administration to minimize the risk of esophagitis with this medication?
Question 24: A nurse is preparing discharge teaching for a client who sustained a skeletal muscle injury and is receiving baclofen for spasticity. The client asks about lifestyle precautions while on this medication. Which instruction should the nurse include based on chapter-directed safety teaching for this drug?
Question 25: A nurse is analyzing the laboratory studies on a client receiving dantrolene to treat muscle spasms after a spinal cord injury. The most serious adverse effect of this skeletal muscle relaxant guides selection of the appropriate monitoring test. Which laboratory test best identifies an adverse effect of this medication?
Question 26: A nurse is reviewing the chart of a client for whom cyclobenzaprine has been newly prescribed for acute muscle spasms after a back injury. The nurse identifies one preexisting disorder that would require the prescriber be notified before administering this drug. Which condition in the record should prompt clarification?
Question 27: A nurse is teaching a client newly prescribed probenecid for chronic gout management. The client asks about taking aspirin for an occasional headache during therapy. Which response by the nurse correctly reflects chapter teaching about analgesic choice while on this uricosuric medication for gout?
Question 28: A nurse is administering an intravenous dose of methocarbamol to a client with a musculoskeletal injury. The chapter describes specific adverse effects unique to intravenous administration of this skeletal muscle relaxant. Which adverse effect should the nurse monitor for during and after the infusion?
Question 29: A nurse is observing a client with schizophrenia in the dayroom. The client suddenly displays involuntary tongue protrusion, chewing motions, and grimacing while quietly watching television after months of antipsychotic therapy. Which extrapyramidal complication does the nurse identify based on this observed motor pattern?
Question 30: A client with schizophrenia has been newly started on clozapine for treatment-resistant symptoms. The nurse plans a specific laboratory assessment based on the chapter's safety monitoring requirement for this atypical antipsychotic. Which laboratory study is most important for the nurse to monitor while the client is on this medication?
Question 31: A nurse is teaching a hospitalized client newly started on a monoamine oxidase inhibitor for depression. The nurse reviews food choices that are safe to consume during therapy. Which food selection should the nurse identify as acceptable to consume without risk of hypertensive crisis on this medication?
Question 32: A nurse is teaching a client newly prescribed sertraline for depression. The client asks when and how the medication should be taken each day. Which instruction should the nurse provide based on chapter directives for safe and effective once-daily administration of this antidepressant?
Question 33: A nurse is teaching a client newly started on a tricyclic antidepressant who reports concerns about constipation. The chapter recommends a specific dietary intervention to manage this common anticholinergic effect. Which dietary change should the nurse incorporate into the teaching plan for this client during treatment?
Question 34: A nurse is administering risperidone to a client with schizophrenia who is scheduled for discharge tomorrow. The nurse plans discharge teaching focused on orthostatic hypotension, a recognized adverse effect of this atypical antipsychotic. Which instruction should the nurse provide to this client before discharge from the hospital?
Question 35: A nurse is teaching a client newly started on imipramine for depression. The client asks how long it will take before the medication begins to relieve depressive symptoms fully. Which time period should the nurse identify as the expected interval for maximum desired effects of this tricyclic antidepressant?
Question 36: A nurse is monitoring a client newly prescribed bupropion for depression. The client develops a sudden generalized motor event during the evaluation period. The nurse recognizes this as an adverse effect indicating an excessive dose of this antidepressant. Which finding indicates the client may be taking too much of the medication?
Question 37: A nurse is teaching a client about to be discharged who will take phenobarbital long term for seizure control. The nurse prioritizes a single safety teaching point that prevents life-threatening interaction with another commonly used substance. Which instruction is the highest priority for this client during phenobarbital therapy?
Question 38: A nurse is performing follow-up teaching one month after a client was discharged on fluoxetine for depression. The nurse asks about adverse effects experienced since starting the medication. Which type of effect would be most important for the nurse to assess thoroughly at this follow-up visit?
Question 39: A nurse is preparing to administer pilocarpine eye drops to a client with primary open-angle glaucoma. The chapter directs that one specific antidote always be available at the bedside in case of cholinergic toxicity from this miotic. Which medication should the nurse confirm is available before administration of pilocarpine?
Question 40: A nurse is teaching a client newly prescribed an oral carbonic anhydrase inhibitor for long-term glaucoma treatment. The nurse reviews the chart for a specific allergy that would contraindicate this medication. Which preexisting hypersensitivity in the medical record would prompt the nurse to question the prescription with the prescriber?
Don't Want to Study?
Save Time on Studies, Spend More with Family & Friends! Pay-After-you-Pass!
Get Exam Support